Alert archive / Nebraska / Red Flag Warnings in 2015

Red Flag Warning 8, NWS Hastings, NE

March 29, 201524 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this red flag warning at Mar 29, 2015, 4:53 AM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Mar 29, 2015, 10:00 AM CDT. It was in force for 9 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 29, 2015, 4:53 AM CDT (09:53 UTC)
In effect from
Mar 29, 2015, 10:00 AM CDT
Expired
Mar 29, 2015, 7:00 PM CDT
In force
9 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 10:00 AM CDTTSTM WND GST 52Gothenburg, NEEXACT TIME UNAVAILABLE.
Mar 29, 10:00 AM CDTNON-TSTM WND GST 52Gothenburg, NEEXACT TIME UNAVAILABLE.
Mar 29, 10:06 AM CDTNON-TSTM WND GST 513 Ese Kearney, NE
Mar 29, 10:22 AM CDTNON-TSTM WND GST 509 Nw Red Cloud, NE
Mar 29, 10:55 AM CDTNON-TSTM WND GST 51Aurora Airport, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2015-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2015-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3063 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

869 
WWUS83 KGID 290953
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
453 AM CDT SUN MAR 29 2015

...CRITICAL FIRE WEATHER CONDITIONS TODAY...

.STRONG NORTHWEST WINDS WILL OCCUR BEHIND A COLD FRONT TODAY. THIS
WILL COMBINE WITH LOW RELATIVE HUMIDITY THAT CAN CREATE EXTREME
FIRE BEHAVIOR IF FIRES DEVELOP.

KSZ006-007-018-019-NEZ039>041-046>049-061>064-074>077-084>087-
291800-
/O.UPG.KGID.FW.A.0006.150329T1800Z-150329T2300Z/
/O.NEW.KGID.FW.W.0008.150329T1500Z-150330T0000Z/
SMITH-JEWELL-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-
MERRICK-POLK-BUFFALO-HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-
FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
453 AM CDT SUN MAR 29 2015

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 006...007...018...019...039...040...041...046...047...048...
049...061...062...063...064...074...075...076...077...084...085...
086 AND 087...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 006 SMITH...FIRE 
  WEATHER ZONE 007 JEWELL...FIRE WEATHER ZONE 018 OSBORNE AND 
  FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 039 VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER 
  ZONE 041 NANCE...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER 
  ZONE 047 HOWARD...FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER 
  ZONE 049 POLK...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER 
  ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER 
  ZONE 064 YORK...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER 
  ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER 
  ZONE 077 FILLMORE...FIRE WEATHER ZONE 084 FRANKLIN...FIRE 
  WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS AND 
  FIRE WEATHER ZONE 087 THAYER.

* WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 40 TO 50 MPH.
  THE STRONGEST GUSTS WILL BE DURING THE MORNING.

* RELATIVE HUMIDITY...GENERALLY IN THE 15 TO 25 PERCENT RANGE THIS
  AFTERNOON. HOWEVER...SOME AREAS WILL DIP TO THIS RANGE DURING
  THE MID TO LATE MORNING BEHIND SOME SHOWER ACTIVITY...GENERALLY
  ALONG AND SOUTH OF HIGHWAY 6. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD QUICKLY...AND WILL
  BE POTENTIALLY DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME
  FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HEINLEIN
3 follow-up statements
366 
WWUS83 KGID 291746
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1246 PM CDT SUN MAR 29 2015

...DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON...

.STRONG NW WINDS WILL CONTINUE THIS AFTERNOON BUT WILL GRADUALLY
DECREASE. RELATIVE HUMIDITY LEVELS HAVE BEEN SLOW TO FALL...BUT
DRIER AIR IS MOVING IN FROM THE NORTH. THE RH WILL DROP MORE
RAPIDLY THIS AFTERNOON.

KSZ006-007-018-019-NEZ039>041-046>049-061>064-074>077-084>087-
300000-
/O.CON.KGID.FW.W.0008.000000T0000Z-150330T0000Z/
SMITH-JEWELL-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-
MERRICK-POLK-BUFFALO-HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-
FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
1246 PM CDT SUN MAR 29 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006...
007...018...019...039...040...041...046...047...048...049...061...
062...063...064...074...075...076...077...084...085...086 AND
087...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 006 SMITH...FIRE 
  WEATHER ZONE 007 JEWELL...FIRE WEATHER ZONE 018 OSBORNE AND 
  FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 039 VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER 
  ZONE 041 NANCE...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER 
  ZONE 047 HOWARD...FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER 
  ZONE 049 POLK...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER 
  ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER 
  ZONE 064 YORK...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER 
  ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER 
  ZONE 077 FILLMORE...FIRE WEATHER ZONE 084 FRANKLIN...FIRE 
  WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS AND 
  FIRE WEATHER ZONE 087 THAYER.

* WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH... AND
  WILL GRADUALLY DIMINISH THIS AFTERNOON.

* RELATIVE HUMIDITY...15 TO 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD QUICKLY...AND 
  WILL BE POTENTIALLY DIFFICULT TO CONTROL...AND WILL EXHIBIT 
  EXTREME FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HALBLAUB
211 
WWUS83 KGID 291906
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
206 PM CDT SUN MAR 29 2015

...DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON...

.STRONG NW WINDS WILL CONTINUE THIS AFTERNOON BUT WILL GRADUALLY
DECREASE. RELATIVE HUMIDITY LEVELS HAVE BEEN SLOW TO FALL...BUT
DRIER AIR IS MOVING IN FROM THE NORTH. THE RH WILL DROP MORE
RAPIDLY THIS AFTERNOON.

KSZ005-017-NEZ060-072-073-082-083-300000-
/O.EXA.KGID.FW.W.0008.000000T0000Z-150330T0000Z/
PHILLIPS-ROOKS-DAWSON-GOSPER-PHELPS-FURNAS-HARLAN-
206 PM CDT SUN MAR 29 2015

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...017...
060...072...073...082 AND 083...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 7 PM CDT THIS EVENING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS AND 
  FIRE WEATHER ZONE 017 ROOKS. IN NEBRASKA...FIRE WEATHER ZONE 
  060 DAWSON...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 
  073 PHELPS...FIRE WEATHER ZONE 082 FURNAS AND FIRE WEATHER 
  ZONE 083 HARLAN.

* WINDS...NORTHWEST AT 20 TO 30 MPH WITH GUSTS UP TO 35 MPH...
  AND WILL GRADUALLY DIMINISH THIS AFTERNOON.

* RELATIVE HUMIDITY...15 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD QUICKLY...AND 
  WILL BE POTENTIALLY DIFFICULT TO CONTROL...AND WILL EXHIBIT 
  EXTREME FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KSZ006-007-018-019-NEZ039>041-046>049-061>064-074>077-084>087-
300000-
/O.CON.KGID.FW.W.0008.000000T0000Z-150330T0000Z/
SMITH-JEWELL-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-
MERRICK-POLK-BUFFALO-HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-
FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
206 PM CDT SUN MAR 29 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006...
007...018...019...039...040...041...046...047...048...049...061...
062...063...064...074...075...076...077...084...085...086 AND
087...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 006 SMITH...FIRE 
  WEATHER ZONE 007 JEWELL...FIRE WEATHER ZONE 018 OSBORNE AND 
  FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 039 VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER 
  ZONE 041 NANCE...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER 
  ZONE 047 HOWARD...FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER 
  ZONE 049 POLK...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER 
  ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER 
  ZONE 064 YORK...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER 
  ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER 
  ZONE 077 FILLMORE...FIRE WEATHER ZONE 084 FRANKLIN...FIRE 
  WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS AND 
  FIRE WEATHER ZONE 087 THAYER.

* WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH... 
  AND WILL GRADUALLY DIMINISH THIS AFTERNOON.

* RELATIVE HUMIDITY...15 TO 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD QUICKLY...AND 
  WILL BE POTENTIALLY DIFFICULT TO CONTROL...AND WILL EXHIBIT 
  EXTREME FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HALBLAUB
485 
WWUS83 KGID 292352
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
652 PM CDT SUN MAR 29 2015

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
300100-
/O.EXP.KGID.FW.W.0008.000000T0000Z-150330T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
652 PM CDT SUN MAR 29 2015

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...
007...017...018...019...039...040...041...046...047...048...049...
060...061...062...063...064...072...073...074...075...076...077...
082...083...084...085...086 AND 087...

THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM. WIND
SPEEDS WILL BECOME LIGHT TONIGHT AND RELATIVE HUMIDITY VALUES WILL
INCREASE AS TEMPERATURES COOL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Mar 29, 1:00 AM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, Mar 29, 1:00 AM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
100 AM CDT SUN MAR 29 2015

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 309 PM CDT SAT MAR 28 2015

ALOFT: DEAMPLIFICATION OF THE WRN USA RIDGE WAS UNDERWAY AS A
POTENT SHORTWAVE TROF WAS ADVANCING THRU THE NRN ROCKIES. A
PRECEDING RIDGE WAS OVERHEAD AND THE ASSOCIATED SUBSIDENCE HAS
RESULTED IN A VERY NICE DAY. THIS TROF WILL CROSS THE DAKOTAS
TONIGHT WITH ITS TAIL END SLIPPING THRU HERE TOMORROW AND NW FLOW
RETURNING IN ITS WAKE.

SURFACE: THE PAC COOL FRONT CURRENTLY PROGRESSING THRU THE NRN
ROCKIES WILL SWEEP THRU THE FCST AREA 06Z-12Z. HIGH PRES WILL THEN
SETTLE OVER THE REGION LATE TOMORROW.

REST OF THIS AFTERNOON: VERY NICE. ENJOY IT! HIGHS WILL OCCUR 4-5
PM.

TONIGHT: M/CLEAR BEFORE MIDNIGHT THEN INCREASING CLOUDS WITH THE
COLD FRONTAL PASSAGE. WE COULD SEE A COUPLE HIGH-BASED SHWRS
DEVELOP OR MOVE IN WHICH END UP AS SPRINKLES AT THE GROUND. MOST
PLACES WILL REMAIN DRY. FCST SOUNDINGS SUGGEST UP TO 100 J/KG OF
ELEVATED CAPE. DID NOT INCLUDE THUNDER IN THE FCST GIVEN LOW
INSTABILITY AND VERY LOW PROB OF OCCURRENCE. BUT AN ISOLATED
LIGHTNING STRIKE CAN'T BE ENTIRELY RULED OUT.

BREEZY AND MILD. SE-SW WINDS WILL GUST TO NEAR 30 MPH.

SUN: RAPID CLEARING EARLY AND WINDY. NW WINDS WILL GUST 35-45 MPH
IN CAA. STRONGEST WINDS WILL HANG ON THE LONGEST E OF HWY 183.
PRES GRAD DECREASES FROM THE W THRU THE DAY.

PLEASE SEE FIRE WX SECTION BELOW.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 309 PM CDT SAT MAR 28 2015

CONDITIONS ARE LOOKING DRY AND MILD FOR THE FIRST PART OF THE
WORKWEEK...WITH MORE ACTIVE WEATHER WITH CHCS FOR PCPN RETURNING
MID TO LATE IN THE WEEK.

A NORTHWEST FLOW REGIME WILL BE IN PLACE ACROSS THE CENTRAL
PLAINS AT THE START OF THE EXTENDED PERIODS IN BETWEEN THE
DEPARTING TROUGH TO THE EAST AND A BUILDING UPPER RIDGE TO THE
WEST. HEIGHTS CONTINUE TO RISE ACROSS THE CENTRAL PLAINS THROUGH
TUESDAY AS THE UPPER RIDGE AXIS BUILDS EAST. H85 TEMPS CLIMB INTO
THE MID TEENS AND RESULTANT HIGHS ARE EXPECTED TO REACH THE 70S
WITH WEDNESDAY BEING THE WARMER OF THE TWO DAYS.

THE PATTERN UNDERGOES CHANGES ON MID WEEK AHEAD OF A SHORTWAVE
TROUGH/CLIPPER TRANSLATING SOUTHEAST FM THE NORTHERN ROCKIES...
SOUTHERN CANADA. THE LLVL JET IS PROGGED TO STRENGTHEN TUESDAY
NIGHT TO 40 TO 50KTS AHEAD OF THE SFC CYCLONE DEEPENING IN THE
DAKOTAS. LLVL MOISTURE IS EXPECTED TO SURGE NORTH WITH DPS RISING
INTO THE LOW 50S ACROSS OUR SOUTHERN/SOUTHEAST CWA AHEAD OF THE
APPROACHING COLD FRONTAL BOUNDARY. INSTABILITY INCREASES AHEAD OF
THE BOUNDARY WITH ECMWF INDICATING MUCAPES OF 1000 TO 1500 J/KG
AND THE GFS IS SIMILAR WITH INSTABILITY PARAMETERS. CURRENT TIMING
OF FROPA FAVORS THE 18Z TO 00Z TIME FRAME...BRINGING THE POTENTIAL
FOR SHOWERS AND TSTMS. IF THE MOISTURE/INSTABILITY CAN BE REALIZED
...THERE WILL BE A WINDOW OF OPPORTUNITY FOR STRONG/SEVERE STORMS
WITH LARGE HAIL THE PRIMARY HAZARD.

COLD AIR FILTERS SOUTH BEHIND THE FRONT WEDNESDAY NIGHT AND
THURSDAY WITH H85 TEMPS DROPPING BACK TO THE SINGLE DIGITS TO
AROUND 5C ON THURSDAY WHICH WILL BE COOLER...BUT TRENDING MORE
SEASONAL COMPARED TO EARLIER IN THE WEEK.

FOR THE LATTER PART OF THE WORKWEEK...MODELS DIVERGE ON THE
HANDLING OF THE UPPER LOW TRANSLATING ACROSS SOUTHERN CANADA AND
ANOTHER SHORTWAVE TROUGH MOVING THRU THE NORTHERN AND CENTRAL
ROCKIES. CHCS FOR PCPN RETURN AS EARLY AS THURSDAY AFTN...AND
CONTINUE INTO FRIDAY AS THE SHORTWAVE CROSSES THE PLAINS.
CURRENTLY ENSEMBLE SFC TEMPS ARE ABOVE FREEZING WHICH WOULD RESULT
IN PCPN TYPE FALLING AS LIQUID/RAIN. THIS BEING SAID...BOTH THE
ECMWF AND THE GFS OPERATIONAL RUNS INDICATE H85 TEMPS OF -3C TO
-5C WITH MODEL FORECAST SOUNDINGS SUGGESTING PCPN FALLING AS SNOW
BUT MELTING TOWARD THE WARMER SFC/GROUND. BASED ON OPERATIONAL
RUNS CANNOT RULE OUT A R/S MIX BUT WILL NOT DEVIATE FROM ENSEMBLE
THERMAL PROFILE AND DETAILS CAN BE RESOLVED AS THINGS GET CLOSER.

THE FIRST GLANCE AS EASTER WEEKEND...TEMPS WILL BE DEPENDENT ON
TIMING OF DEPARTING WAVE FRIDAY...WITH SATURDAY TRANSITIONING
BETWEEN THE COOLER AIR AND WAVE EXITING TO THE EAST AND HEIGHTS
RISING/UPPER RIDGING BUILDING IN FROM THE WEST. MODEL DIFFERENCES
CARRY INTO SUNDAY WITH EITHER UPPER RIDGING (ECMWF)OR SOUTHWEST
FLOW (GFS) FORECAST FOR THE PLAINS AHEAD OF A TROUGH ON THE
WESTERN CONUS. OVERALL EASTER SUNDAY SHLD SEE AN UPWARD TREND IN
TEMPS WITH THE POTENTIAL FOR BREEZY/WINDY CONDITIONS AND PERHAPS
AN OUTSIDE CHCS FOR RAIN SHOWERS IN WAA.

&&

.AVIATION...(FOR THE 06Z KGRI/KEAR TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1257 AM CDT SUN MAR 29 2015

MAIN ISSUE WILL BE WIND. LOW-LEVEL WIND SHEAR IS SCREAMING
ACCORDING TO KUEX WSR-88D AND WILL CONTINUE THIS THROUGH EARLY
MORNING SUNDAY. THEN...WIND WILL REALLY PICK UP BEHIND A COLD
FRONT FOR SUNDAY. THERE COULD BE A RANDOM DRY LIGHTNING STRIKE
OVERNIGHT AS THE COLD FRONT MOVES THROUGH...BUT CHANCES ARE LOW
ENOUGH TO KEEP OUT OF THE FORECAST.

&&

.FIRE WEATHER...
ISSUED AT 309 PM CDT SAT MAR 28 2015

HAVE POSTED A FIRE WX WATCH GENERALLY E OF HWY 183. THERE IS
LITTLE DOUBT MINIMUM RH DROPS INTO THE TEENS FROM HWY 281 TO THE
W...BUT CONFIDENCE IS LOW ON IF MINIMUM RH DROPS BELOW 20% MAINLY
ALONG THE HWY 81 CORRIDOR. THE OTHER ISSUE IS WINDS. DECREASING
PRES GRAD IN THE AFTERNOON IS A COMPLICATING FACTOR. WHERE DO
WINDS/RH CRITERIA OVERLAP FOR 3 HRS? FOR NOW CURRENT FCST SUGGESTS
ALONG AND N OF NEB HWY 92.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FIRE WEATHER WATCH THIS AFTERNOON FOR NEZ039>041-046>049-061>064-
     074>077-084>087.

KS...FIRE WEATHER WATCH THIS AFTERNOON FOR KSZ006-007-018-019.

&&

SHORT TERM...HALBLAUB
LONG TERM...FAY
AVIATION...HEINLEIN
FIRE WEATHER...HALBLAUB
Hazardous weather outlook, Mar 28, 3:14 PM CDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
314 PM CDT SAT MAR 28 2015

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
292015-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
314 PM CDT SAT MAR 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

CRITICAL OR NEAR-CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR
SUNDAY AFTERNOON. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MUCH OF
THE OUTLOOK AREA. PLEASE REFER TO THE LATEST FIRE WEATHER MESSAGE
FOR DETAILS.

NORTHWEST WINDS WILL BE SUSTAINED 25 TO 35 MPH SUNDAY...OVER SOUTH
CENTRAL NEBRASKA ALONG AND NORTH OF HIGHWAY 6. GUSTS UP TO 45 MPH
ARE POSSIBLE.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT WITH THE
PASSAGE OF A COLD FRONTAL BOUNDARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

HALBLAUB/FAY

Nearby

Red Flag Warnings in Nebraska, 2015Red Flag Warnings in Kansas, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.